MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 FRAMING COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 FRAMING COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number FC-5-20-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Therapeutic Response, Decreased (2271); Foreign Body In Patient (2687)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the framing coil unintentionally detached.This event was treated by placing a stent and adhering the coil to the vessel wall.The patient was also placed on aspirin.There was no friction during the delivery.The coil was not repositioned.A continuous flush was used.It is unknown if the devices was prepared and used per the instructions for use (ifu).Ancillary device: 6f sophia this event occurred during the treatment of a ruptured ica, basilar aneurysm that was 6.5mm x 3.5mm and 2.5mm neck.No additional in formation is known.
 
Additional Manufacturer Narrative
H10 - correction based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.It is likely that the premature detachment is due to the damage to the retainer ring, however, the cause could not be determined.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are tortuous anatomy, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the axium prime pushwire returned with implant coil already detached and not returned.The implant coil remains in the patient.The pushwire was found to be bent within introducer sheath at proximal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.The coin was found to be present and against the lumen stop with the release wire extending out of the retainer ring.The retainer ring was found to be damaged (ovalized).No other anomalies were observed.Based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.It is likely that the premature detachment is due to the damage to the retainer ring, however, the cause could not be determined.It is possible that the retainer ring was damaged during the reported repositioning of the implant coil if the coil was not retracted in a one-to-one motion with the implant pusher during repositioning.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are tortuous anatomy, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FRAMING COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9419294
Report Number2029214-2019-01201
Device Sequence Number16255472
Product Code KRD
UDI-Device Identifier00847536022966
UDI-Public00847536022966
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberFC-5-20-3D
Device Lot NumberA757065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/14/2020
02/19/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/19/2020
02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;